loading... close

Hello all, thanks for all your wonderfully helpful responses to my RT question. I had my first RT treatment today. Went well but my skin is pink. Is that normal for the 1st treatment?

Thumb avatar default
Asked by

anonymous

Learning About Breast Cancer over 7 years
 
  • Coco Smith Profile
    anonymous
    Learning About Breast Cancer
    Hello Jayme, Your pinking sounds fast - all the women I know got it about a week into RT. There must be some who have ultra sensitive skin who experience it faster, however you need to listen to your body and action your concerns. You would not have posted this unless it raised issues for you. I would raise this immediately with the Radiation Oncologist in charge - ask to speak to them in person at the clinic + ask the RT operator how often their machines are recallibrated, when was the last date the machine being used on you was recallibrated and can they please double that check your dosimitry calculations are correct. I only raise the latter three issues as unfortunately there have been some terrible cases of poorly callibrated RT machines and/or incorrect dose calculations burning patients badly. Google New York Times and radiation for the series that revealed these problems. A signpost for these more serious problems was immediate pinking. Unfortunately some patients did not insist on getting immediate answers, and ended up with serious health consequences. I encourage you to raise your concerns now and not be a passive patient if you have something troubling you like this. RT is a serious, serious procedure and unfortunately the system for monitoring machines and errors is far from ideal - which means we need to be vigilant about protecting ourselves. Good luck and it would be great if you post what they tell you, how satisfied or not you are with their explanation and then how it all goes.
    over 7 years Comment Flag
  • Erin Timlin Profile
    anonymous
    Survivor since 2011
    Yikes! Coco's suggestions sound valid. I also think being pink after one dose seems strange. I didn't really notice much change in my skin for weeks, maybe 4 or so. I had a burn under my armpit (had nodal involvement) but that didn't even begin to surface until the last week. I would also bring your concerns to your rad onc immediately. definitely refer to that research Coco mentioned. Even if all is fine in the end, you must advocate for yourself! And also keep moisturizing, immediately after treatment and before bed. Add a 3rd dose if you can get it in prior to 4 hours before treatment. Good luck!
    over 7 years Comment Flag
  • vicki e Profile
    anonymous
    Stage 2B Patient
    Halfway thru your treatments you will experience burns but until then it will probably feel like you were in the sun just a little too long. Moisturize now and it will ay off for later treatments. Good Luck to you
    over 7 years Comment Flag
  • Alison Smith Profile
    anonymous
    Survivor since 2012
    I was given the tip during my treatment to put aloe on as soon as treatment is over, before you get dressed again. I really believe it saved my skin! Good luck!
    over 7 years Flag
    • Thumb avatar default
      anonymous
      Learning About Breast Cancer

      Thanks! Wherecan I get the aloe?

      over 7 years Flag
    • Nancy Ries Profile
      anonymous
      Survivor since 2011

      You can usually find Aloe in the sunscreen section of CVS. My radiation nurse told me to make certain it was 100 per cent Aloe, no alcohol added.

      over 7 years Flag

Educational Video

Personal Story

Related Topics

Looking for another topic?
Use the search box in the top right.

Footer 3

Breast cancer affects one out of every eight women in their lifetime.

spread the word